DEPRESSION MED: Well-Known Businessman, 52, Dies in Fall Down Stairs: UK

Paragraph one reads:  “A wellknown Suffolk businessman
fell to his death while on anti-depressives prescribed
after the collapse of his company, an inquest heard.”

Paragraph 11
reads:  “After the hearing, Mr Thomas’s widow Jan Thomas thanked the staff
at the coroner’s office for their support and help and told how the
medication her husband was taking before his death had
made him  ‘
dozy’.”

http://www.eadt.co.uk/content/eadt/news/story.aspx?brand=EADOnline&category=News&tBrand=EADOnline&tCategory=xDefault&itemid=IPED17%20Feb%202010%2023%3A34%3A21%3A990

Businessman‘s stairs fall death remains a mystery

LAURENCE CAWLEY

Last
updated: 2/18/2010 11:56:00 AM

A WELLKNOWN Suffolk businessman fell
to his death while on anti-depressives prescribed after the collapse of his
company, an inquest heard.

Clive Thomas, 52, the former managing director
of Anglia Recruitment Group, was reported dead by his wife Jan at their home in

Coddenham Road, Needham Market, in May last year after she found him lying at
the bottom of the stairs.

During an inquest held in Bury St Edmunds
yesterday, it emerged the businessman, who was also a past chairman of the
Suffolk branch of the Institute of Directors and raised tens of thousands of
pounds for a range of charities, had suffered “severe” depression after his firm
went into liquidation.

It was heard that two separate post mortem
examinations to determine the cause of death had proved
inconclusive.

Chief Inspector Nick Bennett said Mr Thomas had suffered a
“nasty injury” to the back of his head during the fall but this had not caused
his death.

He said during the police investigation it emerged Mr Thomas
had endured “quite a severe episode of stress” when his business went into
liquidation earlier in the year for which he was prescribed
medication.

Ch Insp Bennett told how toxicology tests revealed Mr Thomas,
who had an enlarged heart, had consumed alcohol prior to his death and would
have been “unsteady on his feet” at the time of fall.

He also said foul
play had been ruled out.

Greater Suffolk Coroner Dr Peter Dean attributed
cause of death to “postural asphyxiation”, which meant Mr Thomas was unable to
breathe because of the way he was lying at the foot of the stairs.

“We
are not exactly sure how the fall actually occurred,” he said before recording a
narrative verdict that Mr Thomas had died from consequences of a fall down the

stairs.

After the hearing, Mr Thomas’s widow Jan Thomas thanked the staff
at the coroner’s office for their support and help and told how the medication
her husband was taking before his death had made him “dozy”.

Mr Thomas’s mother Cathy Meadows added: “We still don’t know
what happened. There are lots of questions in my mind – but what can you do?”
she asked. “He did lots of things for charities. I am very proud of him. He was
such a good and kindly man and he was always trying to help other people. I
still really cannot believe he has gone. He was such a lovely son to me. I just
can’t believe it – it was such a shock. I just can’t get over this – he was my
only son.”

353 total views, 1 views today

Posted in Breaking News - Our Most Recent Serotonin Nightmares., Recent Cases Blog and tagged , , , , , , , , , , , , , , , , , , , , , , , .

Ann Blake-Tracy

Ann Blake Tracy, Executive Director,
International Coalition for Drug Awareness
(DrugAwareness.Org & SSRIstories.Net)
Author: ”Prozac: Panacea or Pandora? – Our Serotonin Nightmare – The Complete Truth of the Full Impact of Antidepressants Upon Us & Our World” & Withdrawal CD “Help! I Can’t Get Off My Antidepressant!”

She has specialized since 1990 in adverse reactions to serotonergic medications (such as Prozac, Sarafem, Zoloft, Paxil, Luvox, Celexa, Lexapro, Effexor, Serzone, Remeron, Anafranil, Fen-Phen, Redux and Meridia as well as the new atypical antipsychotics Zyprexa, Geodon, Seroquel and Abilify), as well as pain killers, and has testified before the FDA and congressional subcommittee members on antidepressants.

WITHDRAWAL WARNING: In sharing this information about adverse reactions to antidepressants I always recommend that you also give reference to my CD on safe withdrawal, Help! I Can’t Get Off My Antidepressant!, so that we do not have more people dropping off these drugs too quickly – a move which I have warned from the beginning can be even more dangerous than staying on the drugs!

WITHDRAWAL HELP: You can find the hour and a half long CD on safe and effective withdrawal helps here: store.drugawareness.org And if you need additional consultations with Ann Blake-Tracy, you can book one at www.drugawareness.org or sign up for one of the memberships for the International Coalition for Drug Awareness which includes free consultations as one of the benefits of that particular membership plan. You can even get a whole month of access to the withdrawal CD with tips on rebuilding after the meds, all six of my DVDs, hundreds of radio interviews, lectures, TV interviews I have done over the years PLUS my book on antidepressants with more information than you will find anywhere else for only $30 membership for a month (that is only $5 more than the book alone would cost) at www.drugawareness.org. (Definitely the best option to save outrageous postage charges for those out of the country!)

Leave a Reply